According to the various breast cancer forums, FEC does seem to give people this chronic, hangover-like headache. It's relentless. Every morning I wake up hoping to feel better, and I don't.
I'm allowed to take painkillers but nothing containing an anti-inflammatory. Paracetamol just isn't strong enough though, so yesterday I went to the chemist - explained the situation - and got some with codeine. But still woke up feeling crap ...
In fact, I feel worse today than I did the day after chemo which isn't right at all. So, I called the Oncology Unit at Charing Cross. While I don't have a temperature they did agree that it wasn't normal to still feel like this five days after treatment and advised me to get it checked out. So I am. I'm seeing the Doc at 3.30pm and will beg for some stronger painkillers. I'll probably cry too ... (it really bloody hurts).
Some of the other less common side effects are kicking in as well. I'm now getting tingling in the palms of my hands, like pins-and-needles. It's also had an unfortunate effect on my digestive system. Honestly, it's a bloody nightmare. It's like I've eaten a whole sack of sprouts. I'm really starting to offend myself ... ! But again, looking on the cancer forums, apparently this is normal as the drugs can affect the speed of digestion, create gas and affect the bacteria in the gut.
So today, I shall try to crack on again. My energy levels are generally OK to mid afternoon but then I flag and am in bed by 8pm. This is partly tiredness and partly boredom as my body hurts too much to concentrate on a book or the TV.
I feel like I'm 38, going on 78!